Hail, Pasquotank
- When
- March 28, 5:00 PM EST
- Where
- Pasquotank County, Weeksville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -76.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 28, 3:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 330 PM EST MON MAR 28 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... STRONG UPPER SYSTEM STILL TO THE SW OF THE AREA. THE LOW PRES IS NEAR RIC AND SLOWLY MOVG NE. THIS LOW CONTINUES TO DEEPEN WITH TSTMS NOW DEVELOPG UNDER IT. THE COLD FRONT TO THE S IS APPROACHING THE HAMPTON ROADS AREA. ALL MODELS MOVE THE LOW OFF THE COAST BY ARND 00Z WITHT EH FNT MOVG OFF EARLIER. HOWEVER THE UPPER SYSTEM SEEMS TO BE TIMED BEST BYT THE GFS AND WILL LEAN TOWARD ITS SLOWER TIMING IN PUSHING CLDS AND PRECIP E. WILL CONTINUE TO HAVE SOME SHWRS TNGT IN WRAP AROUND MOISTURE AND LIFT FROM THE VORT AS IT MOVES THRU. FINALLY DURING TUESDAY CLDS WILL CLEAR FROM THE W. SMALL HI PRES WILL BE OVER THE AREA TUE NIGHT AND WED. THIS SHD GIVE MOSTLY CLR AND DRY WEATHER. WITH THE SUNSHINE LIKE THE MAV TEMPS ON WED MIGHT EVEN GO A LITTLE ABOVE. WILL KEEP IT A LITTLE COOLER ON TUESDAY WITH CLOUDS SLOWER TO CLEAR. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... A WARM FRONT MOVES N OF THE AREA ON THURSDAY. LIKE THE IDEA OF JUST SOME CLDS FOR NOW ON THURSDAY WITH PRECIP TO THE W AND N OF THE AREA. BY FRIDAY DEEPENING LOW TO THE W WILL AGAIN PUSH MOISTURE AND PRECIP BACK INTO THE AREA AND CONTINUING THRU SAT. DRY WEATHER AND SOME CLEARING SHOULD RETURN TO THE END OF THE WEEKEND. && .AVIATION... MAINLY MVFR/VFR TO START...THOUGH IFR IN ANY THUNDERSTORMS THRU 1Z. HWVR...LOW MVFR/IFR CEILINGS BEHIND DRY SLOT...SO CONDITIONS WILL WORSEN OVERNIGHT...COULD GET SOME LIFR CEILINGS AFTER 6Z. CONDITIONS SHLD IMPRV TO VFR AFTR 12Z. && .MARINE... SCA ALL AREAS FOR SEAS (COASTAL WATERS) AND WINDS BAY/SND...ESP W/ COLD SURGE LATE TONIGHT. WINDS STAY UP INTO TUE MORNING...THEN SLACKEN IN AFTN. SEAS STAY UP IN CSTL WATERS ABV SCA LIMITS INTO TUE EVENING...BUT BY WED MORNING ALL WATERS SHLD BE RLTVLY TRANQUIL FOR THIS TIME OF YEAR. APPRCH OF NEXT SYSTEM BUILDS SEAS IN CSTL WATERS TO SCA LVLS LATE THU NGIHT AND FRI...W/ SCA CONDITIONS INTO LOWER BAY BY FRI NIGHT. SCA CONDITIONS CONTINUE ON SAT ACRS LWR BAY AND CSTL WTRS W/ SURGE BEHIND FRONT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632 AND ANZ650-652-654-656-658. && SHORT TERM...92 LONG TERM...92 AVIATION/MARINE...MALOIT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 535 AM EST MON MAR 28 2005 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291030- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 535 AM EST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF THE MID ATLANTIC REGION. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL AND EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. SEE SPSAKQ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND THIS EVENING...ESPECIALLY ACROSS CENTRAL AND EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA. SAMMLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1201 PM EST MON MAR 28 2005 VAZ084-088>091-093-094-096-281745- GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK VA- 1201 PM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS MOVING INTO VIRGINIA PENINSULA... AT 1201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SURRY TO 6 MILES WEST OF HOLLAND...OR FROM SURRY TO FRANKLIN...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HOLLAND AROUND 1215 PM EST... WINDSOR AROUND 1225 PM EST... WILLIAMSBURG AROUND 1230 PM EST... QUEENS LAKE AROUND 1240 PM EST... SMITHFIELD AROUND 1245 PM EST... WIND GUSTS TO 45 MPH...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORM. HEAVY RAINFALL WILL CAUSE RAPID PONDING OF WATER ON ROAD AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1204 PM EST MON MAR 28 2005 NCZ012>017-030>032-102-VAZ079-087-088-092-093-095>098-281800- BERTIE NC-BRUNSWICK VA-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC- EASTERN CURRITUCK NC-GATES NC-GREENSVILLE VA-HERTFORD NC- ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC- PERQUIMANS NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA-VIRGINIA BEACH VA- WESTERN CURRITUCK NC- ...TORNADO WATCH CANCELLED... A COLD FRONT IS MOVING ACROSS THE AREA NOW. THIS MAY STILL TRIGGER A FEW THUNDERSTORMS AS IT PASSES. HOWEVER THE THREAT FOR TORNADO OR SEVERE WEATHER WITH THESE THUNDERSTORMS HAS DIMINISHED. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY BRIEF HEAVY RAIN AND WINDS UP TO 40 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 149 PM EST MON MAR 28 2005 VAZ062>064-070>072-082-083-281930- CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA- 149 PM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 149 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF ASHLAND TO 5 MILES SOUTHWEST OF COLONIAL HEIGHTS...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... DOWNTOWN RICHMOND AROUND 155 PM EST... ASHLAND AROUND 205 PM EST... MECHANICSVILLE AROUND 210 PM EST... CHARLES CITY AROUND 230 PM EST... EXPECT HAIL...FREQUENT DANGEROUS LIGHTNING...AND HEAVY RAINFALL IN THE PATH OF THESE STORM. RAINFALL RATES UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 219 PM EST MON MAR 28 2005 VAZ063-064-071>074-282000- CAROLINE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA- 219 PM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 219 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES WEST OF MILFORD TO HIGHLAND SPRINGS...OR FROM 13 MILES EAST OF MINERAL TO HIGHLAND SPRINGS...MOVING EAST AT 40 MPH. THE LINE OF STORMS WILL BE NEAR... MILFORD AROUND 235 PM... BOWLING GREEN AROUND 240 PM EST... KING WILLIAM AROUND 245 PM EST... SAINT STEPHENS CHURCH AROUND 250 PM EST... WEST POINT AROUND 255 PM EST... WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING...AND VERY HEAVY RAINFALL MAY OCCUR WITH THIS LINE OF THUNDERSTORMS. RAINFALL RATES UP TO ONE INCH PER HOUR MAY CAUSE RAPID PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 330 PM EST MON MAR 28 2005 VAZ075>077-282100- NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 330 PM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS MOVING INTO THE VIRGINIA NORTHERN NECK... AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COLONIAL BEACH TO 9 MILES SOUTH OF WARSAW...OR FROM COLONIAL BEACH TO 9 MILES WEST OF ROBLEY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... MONTROSS AROUND 335 PM EST... CALLAO AROUND 350 PM EST... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. GINGRICH
The Norfolk radar (KAKQ), 114 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442429.